Winter Storm, Athens
- When
- January 25, 12:00 PM EST to January 26, 2:00 AM EST
- Where
- Athens forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.334, -82.045 (the zone’s center; the record gives no point)
Snow and sleet spread north through southeast Ohio during Sunday afternoon, the 25th. The snow and sleet accumulations ranged from 1 to 2 inches in Lawrence and Gallia Counties, to as much as 3 to 5 inches across Washington, Morgan, Athens, Vinton, and Perry Counties.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
Snow and sleet spread north through southeast Ohio during Sunday afternoon, the 25th. The snow and sleet accumulations ranged from 1 to 2 inches in Lawrence and Gallia Counties, to as much as 3 to 5 inches across Washington, Morgan, Athens, Vinton, and Perry Counties. The snow and sleet changed to freezing rain during the late afternoon and evening. Ice accumulated a quarter to a half inch from the freezing rain. No major power outages occurred.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jan 25, 10:07 AM EST, 1 hour 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1007 AM EST SUN JAN 25 2004 ******************************************************************* 1007 AM EST SUN JAN 25 2004 PRECIPITATION HAVING A HARD TIME FIGHTING THROUGH THE SURFACE DRY LAYER ACROSS OUR CWA. HAVE GOTTEN A COUPLE REPORTS OF SLEET FROM BUCHANAN AND DICKENSON COUNTIES IN VIRGINIA. TEMPERATURE STRUCTURE MORE OR LESS WORKING OUT AS PLANNED. THE WORRY IS THAT BEST LIFT WILL GO INTO MOISTENING UP THE COLUMN...LEAVING TOO LITTLE TO PRODUCE WARNING-LEVEL ICE AND SNOW ACCUMULATIONS. BACK EDGE OF ENHANCEMENT ON IR LOOPS A GOOD APPROXIMATION OF THIS...AND THIS ENHANCEMENT EDGE LOOKS TO GET TO CHARLESTON AROUND 20/21Z. FOR NOW...WILL LEAVE CURRENT WARNINGS INTACT. FRESHENING UP WORDING ON PRECIP TYPES. DUE TO CONCERNS NOTED ABOVE...AM REDUCING SLIGHTLY REDUCING SNOW AMOUNTS IN THE SOUTHERN COUNTIES. REST LOOKS OK FOR NOW. .RLX WATCHES/WARNINGS/ADVISORIES... WV...WINTER STORM WARNING UNTIL 700 AM EST MONDAY FOR ZONES WVZ035>038...WVZ046>047. WINTER STORM WARNING UNTIL 100 AM MONDAY EST FOR ZONES WVZ007-008-014>016-026-027. WINTER STORM WARNING UNTIL 700 AM EST MONDAY FOR ZONES WVZ009>011-017>020-028>032-039-040. WINTER STORM WARNING UNTIL 700 PM EST SUNDAY FOR ZONES WVZ005-006-013-024-025-033-034. VA...WINTER STORM WARNING UNTIL 700 PM EST SUNDAY FOR ZONES VAZ003>004. KY...WINTER STORM WARNING UNTIL 700 PM EST SUNDAY FOR ZONES KYZ101>103...KYZ105. OH...WINTER STORM WARNING UNTIL 700 PM EST SUNDAY FOR ZONES OHZ086>087. WINTER STORM WARNING UNTIL 700 AM EST MONDAY FOR ZONES OHZ066>067...OHZ075>076...OHZ083>085. && CL ******************************************************************* 400 AM EST SUN JAN 25 2004 TODAY AND TONIGHT... SLOWED DOWN ONSET OF PRECIPITATION...ABOUT 2-4 HOURS THIS MORNING. SNOW IS SLOWLY CREPING NORTHWARD. AT 08Z...PRECIPITATION WAS FALLING ACROSS EXTREME WESTERN KENTUCKY AND CENTRAL TENNESSEE. WILL GO AHEAD AND BUMP UP WINTER STORM WATCH ACROSS PORTIONS OF THE NORTHERN CWA. WITH COLDER TEMPERATURES AT THE ONSET...EXPECT FROZEN PRECIPITATION TO STICK AROUND A BIT LONGER. AS A RESULT...SLIGHT HIGHER SNOW ACCUMULATIONS ARE FORECAST NORTH. AS FOR WHAT TYPE OF PRECIPITATION IS FORECAST...ACROSS THE SOUTH HAVE GONE WITH SNOW AND SLEET THIS MORNING MIXING WITH FREEZING RAIN AND RAIN TOWARDS THE AFTERNOON. FOR CENTRAL LOWLAND COUNTIES...SNOW WILL REMAIN THROUGH EARLY AFTERNOON AND THEN MIX WITH SLEET AND FREEZING RAIN DURING THE AFTERNOON AND EVENING HOURS. THE WARM WEDGE COULD BRING RAIN TO THE AREA LATE TONIGHT. AS FOR THE NORTHERN LOWLANDS...SNOW WILL LINGER LONGER...POSSIBLY INTO THE EARLY EVENING HOURS BEFORE MIXING WITH SLEET AND FREEZING RAIN. WILL MAKE FEW CHANGES TO WARNING ALREADY IN EFFECT FOR EASTERN MOUNTAINS. MONDAY ON... ACTIVE PATTERN CONTINUES FOR THE REST OF THE WEEK. WENT WITH CONCENSOUS OF GOING WITH GFS FOR THE MOST PART FOR THE MIDDLE PART OF THE WEEK. NEXT SYSTEM TRACKS FURTHER SOUTH AND OFF THE COAST...WHILE YET ANOTHER SFC LOW TRACKS UP JUST TO OUR WEST. WITH THAT ADJUSTED POPS ON MONDAY TO REFLECT THE TWO SYSTEMS. TEMPS WARM AHEAD THEN DROP AGAIN AS COLD FRONT PUSHES THROUGH LATE MONDAY NIGHT. ENOUGH MOISTURE AND LIFT WITH AND BEHIND FRONT TO KEEP CHC POPS IN FCST FOR -SHSN ON TUE. WED RIDGING MAKES ITS WAY IN TO DRY US OUT BRIEFLY UNTIL YET ANOTHER SYSTEM MAKES ITS WAY INTO THE CWA THUR. SYSTEM EXITS FRIDAY AND WE STAY DRY AND SEASONABLE THROUGH SATURDAY. KF/JS ******************************************************************* 1020 PM EST SAT JAN 24 2004 ETA CONTINUES TO SHOW COOLING BELOW THE WARM LAYER ALOFT FROM 18 TO 21Z SUNDAY. THIS COULD PROLONG THE SLEET AND FREEZING RAIN EVEN ACROSS THE SOUTHERN COUNTIES. THERE IS JUST ENOUGH LEAD TIME FOR MID WATCH TO SIZE UP WHICH COUNTIES TO UPGRADE TO A WARNING. OTHERWISE FORECAST IS ON TRACK AS WE EXPERIENCE QUINTESSENTIAL CALM BEFORE STORM. ARCTIC AIR CONTINUES TO INFILTRATE AREA WITH SURFACE HIGH NOW OVER NORTHWESTERN OHIO...AND MOVING QUICKLY EAST. FORECAST LOWS ARE A LITTLE TIGHT BUT INCREASING AND THICKENING CLOUDS SHOULD KEEP TEMPERATURES FROM FALLING TOO MUCH FURTHER. NO EVENING UPDATE OTHER THAN TO FOLLOW UP WSW. ******************************************************************* 340 PM EST SAT JAN 24 2004 TONIGHT AND SUNDAY... STILL A FEW NUISANCE -SHSN AND FLURRIES REMAIN ACROSS AREA...EXPECT THESE TO BE MOSTLY GONE BY 00Z AS THE SUN SETS AND INSTABILITY WANES A BIT. TEMPERATURES HAVE BEEN FALLING ALL AFTERNOON BEHIND THE ARCTIC FRONT. SHOULD SEE SOME DECENT TEMPERATURE DROPS IN RADIATIONAL CONDITIONS BEFORE CI/AC SHIELD MOVES IN. WENT WITH COOLER MAV FOR THIS DROP...BUT NOT BELOW AS CLOUDS LATER WILL STEM COOLING. BIG CHALLENGE IN FORECASTING SOUTHERN STREAM SYSTEM AND ITS EFFECTS ON CWA. MODELS ARE IN DECENT AGREEMENT ON STORM TRACK...UPPER DIVERGENCE AND STRONG LOW LEVEL FLOW PRODUCE A 6-8 HOUR PERIOD OF GOOD LIFT AND DEEP MOISTURE ACROSS THE CWA. NO QUESTION THAT 100 POPS ARE THE WAY TO GO. THE MAIN BONE OF CONTENTION IS THE LOW LEVEL TEMPERATURE STRUCTURE. ETA SEEMS TO HAVE A BETTER HANDLE ON COLD AIR DAMMING AND UPSLOPE FLOW EAST OF THE MOUNTAINS...AND WARM WEDGE TO THE WEST AIDED BY DOWNSLOPE. GFS SEEMS TO SMOOTH A LOT OF THESE EFFECTS OUT AND IS A BIT COLDER OVERALL. THINK ETA IS THE WAY TO GO WITH ITS BETTER HANDLING OF TOPOGRAPHIC EFFECTS. USING ETA LOW LEVEL THERMAL STRUCTURE YIELDS THE FULL SPECTRUM OF WINTRY PRECIP ACROSS THE CWA. GENERALLY LOOKING AT MAINLY SNOW ACROSS THE FAR NORTH AND DOWN THE EASTERN APPALACHIAN SLOPES. BETWEEN I-64 AND US-50...SNOW AT THE START WILL TURN INTO A MIXTURE DURING THE AFTERNOON. TO THE SOUTH...FREEZING RAIN IS THE MAIN THREAT...WITH SLEET AND SNOW MIXED IN. PRECIP ALONG AND SOUTH OF I-64 SHOULD CHANGE TO RAIN BY SUNSET. MOST CONFIDENT ON REACHING SNOW WARNING CRITERIA IN THE CENTRAL AND NORTHERN MOUNTAIN COUNTIES. AS A RESULT HAVE POSTED A WINTER STORM WARNING FOR THESE COUNTIES. ELSEWHERE...STILL PLENTY OF UNCERTAINTY REGARDING LOW LEVEL TEMPERATURES AS WELL AS DURATION/AMOUNT/TYPE OF PRECIPITATION. SINCE WE ARE STILL LOOKING AT MAINLY A SECOND PERIOD EVENT...ELECTED TO KEEP WATCH GOING FOR NOW AND ALLOW FUTURE MODEL RUNS AND OBSERVATIONS TO DETERMINE ITS FATE. NORTHERN PORTION OF WATCH (UNTIL 7AM MONDAY) MOST LIKELY WOULD REACH THE SNOW CRITERIA...WHILE THE SOUTHERN PORTION (THROUGH 7PM SUNDAY) IS MORE LIKELY TO SEE SIGNIFICANT ICE ACCUMULATION. TEMPS TRICKY OF COURSE...ENDED UP CLOSE TO MAV/FWC BLEND ON HIGHS FOR THE MOST PART. WENT COOLER ALONG THE EASTERN SLOPE WITH SOUTHEAST UPSLOPE FLOW. SUNDAY NIGHT THRU TUESDAY NIGHT... AREAL COVERAGE WILL DECREASE BUT STILL A MESSY WX ACROSS THE NORTHERN CWA DOWN TO CENTRAL WV MTNS SUN NGT. WARM WEDGIE SURGES NORTH TO CKB AREA AS H8 TEMPS REACH 4-6C BY 06Z MON...STRONG H9 BARRIER JET KEEPING COLD AIR TRAPPED IN EASTERN PORTIONS OF ZONES CURRENTLY IN WARNING. WARM FRONT WL BE NORTH OF THE MASON DIXON LINE BY 12Z MON SWITCHING PRECIP TO ALL RAIN...AGAIN SAVE FOR DEEP MTN VLYS IN POCAHONTAS COUNTIES. LOOKING FOR A GOOD RISE IN TEMPS OVERNIGHT SUNDAY...SNOWSHOE COULD JUMP AS MUCH AS 20F IN A 12HR WINDOW. THINGS SETTLE DOWN MON MORNING WITH TYPICAL WARM SECTOR CHC POPS EVERYWHERE. BELIEVE GUID IS TOO WARM WITH HIGH TEMPS GIVEN MOST PLACES SHALL SEE A DECENT AMOUNT OF SN ESP OVER THE NRN TIER...SO UNDERCUT THE MAV THERE AND THE MTNS. AMOUNT OF QPF IN THE FORM OF PL/SN/FZRA GREATLY DICTATES HOW WARM WE GET MON. SOUTHERN STREAM LOW RIDES UP THE OHIO RIVER THEN PASSES MONDAY NIGHT SO INCREASED NUMBERS TO CHC POPS. PLENTY OF MSTR AND UVV FOR THE ATMS TO WORK WITH THUS INSERTED 30S AREA WIDE...TAPERING TO SCHC OVER SRN COALFIELDS..SW VA...AND NERN KY TUES AFTN AS FLOW GOES WRLY AND LLVL MSTR PROFILE DRIES OUT. CALLING FOR ALL SN 12Z TUES THRU 12Z WED PER H10-H8 THKNS 130DM...NOT MUCH WAY IN THE ACCUM...PERHAPS A QUICK INCH UNDER A SHSN...OF COURSE AMNTS A TOUCH HIGHER IN THE MTNS. WEDNESDAY THROUGH SATURDAY... THINKING DEEPER MOISTURE WILL BE TO OUR NE BY WEDNESDAY...SOME QUESTION WHETHER SNOW SHOWERS OR FLURRIES LINGER WEDNESDAY MORNING IN LOW LEVEL MOISTURE. WILL LEAVE DRY FOR NOW. SOME WARM AIR ADVECTION OUT AHEAD OF NEXT CLIPPER AND SURFACE FRONT MAY GIVE US SOME PRECIPITATION THURSDAY...MAINLY NORTHERN COUNTIES...AND LIGHT. RAISED MAXIMUM TEMPERATURES FROM OUR PREVIOUS FORECAST ON THURSDAY AHEAD OF THIS FEATURE. SURFACE FRONT FIGURED FOR AROUND FRIDAY MORNING. STILL A QUESTION OF HOW COLD THIS AIR MASS WILL BE FRIDAY INTO SATURDAY. ALL IN ALL...NO BIG EVENTS FORESEEN DURING THIS PERIOD. CL/29/BATTY *******************************************************************
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 500 AM EST SUN JAN 25 2004 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-251100- ATHENS OH-BARBOUR WV-BOONE WV-BOYD KY-BRAXTON WV-BUCHANAN VA- CABELL WV-CALHOUN WV-CARTER KY-CLAY WV-DICKENSON VA-DODDRIDGE WV- FAYETTE WV-GALLIA OH-GILMER WV-GREENUP KY-HARRISON WV-JACKSON WV- JACKSON OH-KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LEWIS WV-LINCOLN WV- LOGAN WV-MASON WV-MCDOWELL WV-MEIGS OH-MINGO WV-MORGAN OH- NICHOLAS WV-PERRY OH-PLEASANTS WV-POCAHONTAS WV-PUTNAM WV-RALEIGH WV- RANDOLPH WV-RITCHIE WV-ROANE WV-TAYLOR WV-TYLER WV-UPSHUR WV-VINTON OH-WASHINGTON OH-WAYNE WV-WEBSTER WV-WIRT WV-WOOD WV-WYOMING WV 345 500 AM EST SUN JAN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN OHIO...NORTHEASTERN KENTUCKY...SOUTHWEST VIRGINIA...AND MOST OF WEST VIRGINIA. .DAY ONE... DRY HIGH PRESSURE IS EXITING OUR WEATHER PICTURE. WE NOW LOOK TO THE SOUTHWEST...AS A LOW PRESSURE SYSTEM BEGINS TO AFFECT OUR WEATHER OVER THE NEXT FEW DAYS. SNOW WILL BE MOVING NORTHWARD INTO THE REGION TODAY. THIS SNOW WILL BE SHORT LIVED ACROSS MUCH OF THE AREA...AS WARM AIR ABOVE THE SURFACE HELPS CREATE AN ENTIRE SPECTRUM OF WINTER WEATHER. HOWEVER...WITH PLENTY OF COLD AIR IN PLACE TODAY...SNOW WILL REMAIN THE PREDOMINATE WEATHER TYPE ACROSS SOUTHEASTERN OHIO...NORTHERN AND EASTERN WEST VIRGINIA. BY PRE DAWN HOURS MONDAY MORNING RAIN WILL BE ABLE TO PUSH NORTHWARD INTO CENTRAL WEST VIRGINIA...WITH RAIN AND FREEZING RAIN ACROSS SOUTHEASTERN OHIO...AND NORTHERN WEST VIRGINIA. ICE ACCUMULATIONS UPWARDS OF 1/4 OF AN INCH WILL BE POSSIBLE TODAY AND TONIGHT. IT WILL BE A MOSTLY SNOW EVENT FOR RANDOLPH AND POCAHONTAS COUNTIES...WHERE 8 TO 12 INCHES OF SNOW MAY FALL BETWEEN TOMORROW AND MONDAY MORNING. * WINTER STORM WARNING.......SEE WWUS41 KRLX - WSWRLX FOR DETAILS * .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 739 AM EST SUN JAN 25 2004 VAZ003-004-WVZ033-251330- BUCHANAN VA-DICKENSON VA-MCDOWELL WV- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY AND WELCH 739 AM EST SUN JAN 25 2004 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...FOR DICKENSON...BUCHANAN...AND MCDOWELL COUNTIES. THE WINTER STORM WARNING REMAINS POSTED FOR TODAY. THE WINTRY MIX OF SLEET...FREEZING RAIN...AND SNOW WILL BEGIN ACROSS DICKENSON...BUCHANAN...AND MCDOWELL COUNTIES BETWEEN 7:30 AND 9 OCLOCK. DUE TO THE COLD GROUND SURFACES...UNTREATED ROADS WILL BECOME SLIPPERY. THUS...TRAVEL CONDITIONS WILL BE DETERIORATING THIS MORNING. FREEZING RAIN COULD ACCUMULATE ON POWER LINES AND TREES...BEFORE THE MILDER AIR ARRIVES THIS AFTERNOON AND THIS EVENING. REPORT ANY SNOW ACCUMULATIONS BY CALLING...TOLL FREE...THE NATIONAL WEATHER SERVICE AT 8 7 7 6 3 3 6 7 7 2. KTB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 749 AM EST SUN JAN 25 2004 WVZ024-025-034-251345- LOGAN WV-MINGO WV-WYOMING WV- INCLUDING THE CITIES OF...LOGAN...PINEVILLE AND WILLIAMSON 749 AM EST SUN JAN 25 2004 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE FOR MINGO...LOGAN...AND WYOMING COUNTIES... THE WINTER STORM WARNING REMAINS POSTED FOR TODAY. THE WINTRY MIX OF SNOW AND SLEET WILL LIKELY BEGIN ACROSS MINGO...LOGAN...AND WYOMING COUNTIES IN SOUTHERN WEST VIRGINIA...BETWEEN 8 AND 10 OCLOCK THIS MORNING. DUE TO THE COLD GROUND SURFACES...UNTREATED ROADS WILL BECOME SLIPPERY. THUS...TRAVEL CONDITIONS WILL BE DETERIORATING DURING THE LATE MORNING HOURS. BE PREPARED FOR WINTER TRAVEL CONDITIONS. THE SNOW AND SLEET WILL LIKELY CHANGE TO FREEZING RAIN LATER TODAY. FREEZING RAIN COULD ACCUMULATE ON POWER LINES AND TREES...BEFORE THE MILDER AIR ARRIVES BY THIS EVENING. KTB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 816 AM EST SUN JAN 25 2004 KYZ101>103-105-WVZ005-006-013-026-251415- BOONE WV-BOYD KY-CABELL WV-CARTER KY-GREENUP KY-LAWRENCE KY- LINCOLN WV-WAYNE WV- INCLUDING THE CITIES OF...ASHLAND...GRAYSON...GREENUP...HAMLIN... HUNTINGTON...LOUISA...MADISON AND WAYNE 816 AM EST SUN JAN 25 2004 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... THE WINTER STORM WARNING REMAINS POSTED FOR TODAY. THE WINTRY MIX OF SNOW AND SLEET WILL LIKELY BEGIN ACROSS NORTHEAST KENTUCKY...PLUS WAYNE...CABELL...LINCOLN...AND BOONE COUNTIES IN SOUTHWESTERN WEST VIRGINIA...BETWEEN 9 AND 11 OCLOCK THIS MORNING. DUE TO THE COLD GROUND SURFACES...UNTREATED ROADS WILL BECOME SLIPPERY. THUS...TRAVEL CONDITIONS WILL BE DETERIORATING DURING THE LATE MORNING OR MIDDAY HOURS. BE PREPARED FOR WINTER TRAVEL CONDITIONS. THE SNOW AND SLEET WILL LIKELY CHANGE TO FREEZING RAIN LATER TODAY. FREEZING RAIN COULD ACCUMULATE ON POWER LINES AND TREES...BEFORE THE MILDER AIR ARRIVES LATE THIS AFTERNOON AND OVERNIGHT TONIGHT. KTB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 842 AM EST SUN JAN 25 2004 WVZ014-015-035-036-251445- FAYETTE WV-KANAWHA WV-PUTNAM WV-RALEIGH WV- INCLUDING THE CITIES OF...BECKLEY...CHARLESTON... FAYETTEVILLE AND WINFIELD 842 AM EST SUN JAN 25 2004 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE FOR RALEIGH...FAYETTE...KANAWHA..AND PUTNAM COUNTIES... THE WINTER STORM WARNING REMAINS POSTED. SNOW WILL LIKELY BEGIN ACROSS RALEIGH AND FAYETTE COUNTIES BETWEEN 10 OCLOCK AND NOON. FURTHER NORTHWEST...SNOW SHOULD BEGIN ACROSS PUTNAM AND KANAWHA COUNTIES...DURING THE 11 OCLOCK TO 12:30 PM TIME FRAME. DUE TO THE COLD GROUND SURFACES...UNTREATED ROADS WILL BECOME SLIPPERY. THUS...TRAVEL CONDITIONS WILL BE DETERIORATING DURING THE MIDDAY AND EARLY AFTERNOON HOURS. BE PREPARED FOR WINTER TRAVEL CONDITIONS. DURING THE AFTERNOON...SLEET AND FREEZING RAIN WILL START REPLACING THE SNOW. FREEZING RAIN COULD ACCUMULATE ON POWER LINES AND TREES...BEFORE MILDER AIR ARRIVES OVERNIGHT TONIGHT. REPORT SNOW ACCUMULATIONS BY DIALING THE NATIONAL WEATHER SERVICE... TOLL FREE...AT 8 7 7 6 3 3 6 7 7 2. KTB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1043 AM EST SUN JAN 25 2004 KYZ102-103-105-WVZ005-024-025-251625- BOYD KY-CARTER KY-LAWRENCE KY-LOGAN WV-MINGO WV-WAYNE WV- INCLUDING THE CITIES OF...ASHLAND...GRAYSON...LOGAN...LOUISA... WAYNE AND WILLIAMSON 1043 AM EST SUN JAN 25 2004 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... WINTERY PRECIPITATION HAS MOVED INTO MINGO...LOGAN...WAYNE COUNTIES OF WEST VIRGINIA AND LAWRENCE COUNTY KENTUCKY SINCE 10 AM. SOME LOCATIONS ARE SEEING LIGHT SNOW WHILE OTHER SITES ...PARTICULARLY IN LOGAN AND MINGO COUNTIES...ARE EXPERIENCING SLEET. THIS MIX OF PRECIPITATION WILL PERSIST THROUGH THE EARLY AFTERNOON HOURS. BE ALERT TO HAZARDOUS TRAVELING CONDITIONS THROUGHOUT THE REGION TODAY. OHZ086-WVZ006-007-013>015-026-035-036-251625- BOONE WV-CABELL WV-FAYETTE WV-GALLIA OH-KANAWHA WV-LINCOLN WV- MASON WV-PUTNAM WV-RALEIGH WV- INCLUDING THE CITIES OF...BECKLEY...CHARLESTON...FAYETTEVILLE... GALLIPOLIS...HAMLIN...HUNTINGTON...MADISON... POINT PLEASANT AND WINFIELD 1043 AM EST SUN JAN 25 2004 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... SNOW...FREEZING RAIN AND SLEET ARE PUSHING NORTHEAST TOWARD SOUTH CENTRAL WEST VIRGINIA. SNOW HAS BEGUN TO FALL AT BECKLEY AND MANY LOCATIONS IN THE SOUTHERN COALFIELDS. PRECIPITATION WILL PUSH INTO SOUTHERN CABELL...LINCOLN...BOONE...KANAWHA AND PUTNAM COUNTIES BEFORE 11 AM. A PERIOD OF SNOW AND SLEET WILL MAKE FOR HAZAROUS TRAVEL AROUND MID DAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1140 AM EST SUN JAN 25 2004 OHZ075-084>086-WVZ007-008-014>016-027-036-037-251721- ATHENS OH-CLAY WV-FAYETTE WV-GALLIA OH-JACKSON WV-KANAWHA WV- MASON WV-MEIGS OH-NICHOLAS WV-PUTNAM WV-ROANE WV-VINTON OH- INCLUDING THE CITIES OF...ATHENS...CHARLESTON...CLAY... FAYETTEVILLE...GALLIPOLIS...MCARTHUR...POINT PLEASANT...POMEROY... RIPLEY...SPENCER...SUMMERSVILLE AND WINFIELD 1140 AM EST SUN JAN 25 2004 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... WINTRY PRECIPITATION...GENERALLY IN THE FORM OF SNOW...WILL BE MOVING INTO THIS REGION BEFORE NOON. IN PARTICULAR...SNOW WILL BE FALLING IN KANAWHA...PUTNAM...AND MASON COUNTIES BEFORE 1145. SLEET MAY MIX WITH THE SNOW AT A FEW SITES AND PROVIDE EVEN MORE HAZARDOUS TRAVEL CONDITIONS AS WE APPROACH MIDDAY. THE ACTIVITY WILL BE ARRIVING IN JACKSON...ROANE...CLAY AND NICHOLAS COUNTIES AFTER NOON. OHZ076-WVZ009-010-017>019-028-029-038-251721- BRAXTON WV-CALHOUN WV-GILMER WV-PLEASANTS WV-RITCHIE WV- WASHINGTON OH-WEBSTER WV-WIRT WV-WOOD WV- INCLUDING THE CITIES OF...ELIZABETH...GLENVILLE...GRANTSVILLE... HARRISVILLE...MARIETTA...PARKERSBURG...SUTTON AND WEBSTER SPRINGS 1140 AM EST SUN JAN 25 2004 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... WINTERY PRECIPITATION IS MOVING TOWARD THIS REGION BUT WILL NOT ARRIVE UNTIL AT LEAST MID AFTERNOON. COMMUNITIES SUCH AS PARKERSBURG...GLENVILLE CAN EXPECT SNOW AND SLEET TO BRING HAZARDOUS TRAVEL CONDITIONS AFTER 2 PM. KYZ101>103-105-OHZ083-087-VAZ003-004-WVZ005-006-013-024>026-033>035- 251721- BOONE WV-BOYD KY-BUCHANAN VA-CABELL WV-CARTER KY-DICKENSON VA- GREENUP KY-JACKSON OH-LAWRENCE KY- OH-LINCOLN WV-LOGAN WV- MCDOWELL WV-MINGO WV-RALEIGH WV-WAYNE WV-WYOMING WV- INCLUDING THE CITIES OF...ASHLAND...BECKLEY...CLINTWOOD...GRAYSON... GREENUP...GRUNDY...HAMLIN...HUNTINGTON...IRONTON...JACKSON...LOGAN... LOUISA...MADISON...PINEVILLE...WAYNE...WELCH AND WILLIAMSON 1140 AM EST SUN JAN 25 2004 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... SNOW AND SLEET ARE FALLING OVER MUCH OF THE SOUTHERN COAL FIELDS AND IN EASTERN KENTUCKY. SOME LOCATIONS HAVE RECEIVED UP TO 2 INCHES OF SNOW WHILE OTHERS HAVE OVER AN INCH OF SLEET. HAZARDOUS TRAVELING CONDITIONS WILL BE PRESENT THROUGH THE AFTERNOON AS THIS WINTERY WEATHER CONTINUES.
The national radar mosaic for the moment the first event began.
9 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, January 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5380875, 5380876, 5380877, 5380878, 5380879, 5380880, 5380881, 5380882, 5380883.